MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 11MM; PROSTHESIS, KNEE, PATFEMOROTIBIAL, SEMI-CONSTRAIN, CEMNTD, POLYMR/MET/POLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 11MM; PROSTHESIS, KNEE, PATFEMOROTIBIAL, SEMI-CONSTRAIN, CEMNTD, POLYMR/MET/POLYMR
Catalog Number 74027233
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the insert did not seat onto the baseplate well.It looks there is a 0.5mm gap between the insert and baseplate.The doctor confirmed there was no third body or foreign substance, but it did not work well.Finally, a backup size 10mm insert was utilized.This event caused 30 minutes delay of surgery.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily damaged from attempted use.The device was manufactured in 2019.The medical investigation concluded that, based on the information provided, the root cause of the reported event could not be definitively concluded; although surgical technique/procedure variance could be a potential contributing factor to the reported event.In addition to the reported 30-minute surgical delay, possible patient impact due to the implantation of the unplanned, thinner insert could be subsequent joint laxity, instability, and/or discomfort; however, none could be confirmed based on the information provided.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future the clinical/medical task may be re-evaluated.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documentation revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 11MM
Common Device Name
PROSTHESIS, KNEE, PATFEMOROTIBIAL, SEMI-CONSTRAIN, CEMNTD, POLYMR/MET/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10129989
Report Number1020279-2020-02159
Device Sequence Number16979796
Product Code JWH
UDI-Device Identifier00885556179116
UDI-Public885556179116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027233
Device Lot Number19JM08921
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date09/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR